MAUDE Adverse Event Report: EXACTECH, INC. HUM LNR IMPACT TIP 38MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. HUM LNR IMPACT TIP 38MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number HUM LNR IMPACT TIP 38MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during impaction, the impaction tip broke into two (2) pieces when impacted.There was no surgical delay/prolongation.Sales rep was unable to obtain photos/x-rays.The device will be return.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) based on historical complaint investigations and the reported event, the fractured humeral liner impactor tip may have been the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.The most probable root cause associated with the reported event of ¿broken / non-functional¿ is associated with a partial or full-thickness crack in the device materials.Section d9: device available for evaluation.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event, it was determined that the event did not involve a death or serious injury nor would be likely to cause or contribute to a death or serious injury if the reported malfunction were to recur.As a result, this complaint event is no longer considered reportable by exactech and this report may be disregarded.

Brand Name
HUM LNR IMPACT TIP 38MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15789232
Report Number1038671-2022-01456
Device Sequence Number5747495
Product Code LXH
UDI-Device Identifier10885862558558
UDI-Public10885862558558
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUM LNR IMPACT TIP 38MM
Device Catalogue Number321-09-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer02/17/2023
04/15/2026
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date03/13/2023
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown